|Change in Regimen
Nov 27, 2004
I am currently taking Epivir, Zerit, Viread, and Zovirax (for herpes control) as my combination therapy. I have been taking this for several years. It has been suggested by a friend who is also positive that I should switch combinations. He thinks Zerit is outdated and rarely prescribed any longer. Lately I have been experiencing nausea and think it may be due to medications. So what I would like to know is what a good recommended change would be if I choose 2-3 medicines from the NRTI group. I have found that I cannot use Sustiva so NNRTI is not available. And I do not want to take PI because of GI side effects. Thanks for your input.
| Response from Dr. Lee
You are not truely on an approved combination therapy. The three antiretrovirals are all from one class. This is usually not recommended. You haven't stated what your t-cells or Viral levels have been running. So, it is not clear if this unusual concept is working. I don't believe there is any reason for you to develop nausea related to the meds after several years on the regimen.
Zerit may have longer-term associated side effects, such as facial wasting, but it is not outdated. It is still used frequently.
It is usually suggested that either a PI (although there are several that do not cause the significant GI effects of others) or an NNRTI (although there are two others in this class that may not produce the side effects you list for Sustiva) is added to 2 NRTI's. You are also saying you don't want any of these options. Do you prefer to allow the virus to do it's own thing? Not sure how I can help. Perhaps you need to talk to a doc for an extended review of your previous therapy, effects and side effects, and options.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Vaginal Sex Without Condom Does It Mean I Have HIV
- Blood In Urine After Fisting Worried I Have HIV
- Fatigue After Oral Sex On A Woman What Are The Chances Of HIV
- Groin Pain After Oral Sex With No Protection Does It Mean I Have HIV
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- Sinus Infection After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.